CARBAMAZEPINE INDUCED STEVENS-JOHNSON SYNDROME-TOXIC EPIDERMAL NECROLYSIS OVERLAP SYNDROME
Meby Susan Mathew*, Suja Abraham, Dheema Peter, Gopikrishnan TS and Brighty Joy Sha
Stevens Johnson syndrome/Toxic epidermal necrolysis-overlap syndrome refers to cases in which 10% to 30% of the body surface area is detached. A persistent fever and flu-like symptoms may occur prior to the appearance of erythematous macules (red spots) covering a large area of the body, as well as painful blistering of the skin and mucous membranes. Frequently, the eyes are involved. Carbamazepine is one of the most common culprit among the drugs which causes Stevens Johnson syndrome/Toxic epidermal necrolysis. The aim of reporting the case report is to create awareness among patients and healthcare professionals so that they will be more vigilant towards the unwanted drug effects. This is a case of drug induced Stevens Johnson syndrome/Toxic epidermal necrolysis overlap syndrome in a patient who was prescribed with carbamazepine for the treatment of neuropathic pain, reported at the hospital with severe mucocutaneous lesions. This case necessitates the importance of awareness among patient and healthcare professionals regarding the untoward effects of drugs and timely detection as well as management of the condition.
Keywords: Steven-Johnson syndrome/Toxic epidermal necrolysis, carbamazepine, adverse drug reaction,
[Full Text Article]